Simvastatin Hair Loss, Potassium Chloride, Statin Drugs, Demadex, Baby Fine
Has anyone had hair loss? I have been on Simvastatin for 30 days adn I noticed hair loss.
Luvinia - I attributed my hair loss to Demadex 20 mg and Potassium Chloride 10meq which I felt the need for.I did stop those two. Have tried all the various statin drugs since1998 but the hair loss continues along with the itching.Must take them since I had a mild heart attach (personally I feel the heart attach was caused by stress) I did have 2 stents but as my dr today saw my chol level went up he changed me to 80mg from the 40mg I was on.A few hrs later after taking the 80mg..The itching started along with hair falling out.The texture of my hair went from coarse to baby fine. I wake up at night and have to brush the hair off my nightgown as it itches my skin.
Luvinia - also forgot to mention.Just Google " Prescription medication side effects" for the various meds or use whatever meds you are taking and google them for side effects.I also take atenolol and that too causes hair loss. I cant win!
Eden27 - I have! And a range of other symptoms posted: severe, burning muscle pain in my shoulder area (feels like someone ripping them apart with a burning poker),severe fatigue, 'foggy" brain feeling, weird eye/vision problems, weight gain, stomach problems, aches in muscles I never had before, insomnia, loss of taste, numbness in right leg.....I took myself off Simvastatin on March 15th and within one week most of the side effects began to go away...I felt like a veil had been lifted from my head. Still have some issues though...There is NO DOUBT that not enough info is given to patients, especially those on multiple prescriptions.
Jinrath911 - I have tried two other cholesterol lowering medications, TriCor, and Zetia and while it appeared the hair loss stopped my total cholesterol went from 168 to 279 in just six short months. If you are not taking statins and/or other cholesterol lowering medications, what are you taking and has your hair gotten thicker. I was told Red Yeast Rice was effective for lowering cholesterol, but the side effects are not encouraging. What do you do??
Capelli0 - Yes, I am experiencing hair loss and very upset about it; seems to be because of the Sinvastatin! Looking for a remedy?
777 - This dangerous drug can cause MANY side effects. Unfortunately, the drs. and the drug co's are doing a SCAM . . .it is all about big $$ . . .In reality, your mind/body needs cholesterol to function properly. DON'T LET YOUR DR. TO CON YOU.
Bettsey52 - I've been on Simvastatin for almost 1 year and Actos 4 months & loosing hair rapidly?? Which one causing it? I'm stopping Actos to see if that's it, if not then I'll stop Simvastation. Been loosing hair for 3 months Anyone know for sure?
Leecarl - I,ve been on simvastatins for two months and among other things I have had quite a lot if hair loss, the rest of my hair is very fine, but I,ve always had thick hair, just wondering if it will grow back, sue
Leecarl - has anyone who suffered hair loss from sinvastatin had their hair grow back when they stopped taking them
Pepper12 - Its the Simvastatin, I called the FDA and they said all Statins cause hair loss it take away the cholesterol that is a vital part of growing hair, I quit taking Simvastatin cause I would rather die early then to go with out hair and that is what the pharmasutical companys don't want people to know is part of lowering the cholesterol is loosing hair, it's a choice you have, My doctor said it isn't that but when I called the FDA he said it does cause hair loss and my doctor should have knew that or looked it up to see.
Pepper12 - That's what I'm waiting to find out I quit taking my simvastatin 3 months ago..I believe my hair has stabalized with no more huge losses. I use to have thick hair now I use a straightner so my hairs will stick together and look better. When I see my hair in the mirror with the sun behind me I see that it is thicker around my head and of course thinner towards the lower part...I think hair grows an inch a month....this may take a while..humm
Inny - i took sivastatin for 3 mths after loosing hair a a tremdous rate i stopped taking it 3 weeks ago and still loosing hair rapidly am devastated as i have had my very long hair cut to shoulder length to stop dragging when combing but it doesnt seem to be calming down <<a very depressed and upset woman i am
Pepper12 - It's been 6 months since I quit taking Simvastatins and there has been no more hair loss and my hair is growing back..slowly but surly. My hair came out gradualy, I would put my hair up alot so I didn't notice it right away, my son would always complain about hair balls on his cloths from the dryer, I had no idea that was my hair doing that. On your perscription papers that they staple to your bag there is a 1-800 number to the FDA and they can tell you personally that Cholestrol lowering medication makes you loose hair.